Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 8, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 23, 2018, 3:24 PM CST. It took effect at Jan 23, 2018, 4:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2018, 3:24 PM CST (21:24 UTC)
- In effect from
- Jan 23, 2018, 4:00 PM CST
- Expired
- Jan 24, 2018, 9:29 AM CST
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
872 WHUS74 KMOB 232124 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 324 PM CST Tue Jan 23 2018 ...Hazardous Conditions for Small Craft Expected Tonight Through Wednesday Night... .Strong offshore flow will set up again tonight and last into Wednesday, ease, then strengthen again Wednesday night. GMZ631-632-650-655-670-675-240530- /O.NEW.KMOB.SC.Y.0008.180123T2200Z-180125T1700Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 324 PM CST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 11 AM CST Thursday. * WINDS...Rising to 20 to 25 knots overnight. * WAVES/SEAS...building to 4 to 6 feet overnight, with one to two foot waves over Southern Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
474 WHUS74 KMOB 240348 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 948 PM CST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... GMZ631-632-650-655-670-675-241200- /O.CON.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 948 PM CST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... * WINDS...Increasing to around 20 knots overnight. * WAVES/SEAS...building to 4 to 6 feet, with one to two foot waves over Southern Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
775 WHUS74 KMOB 241137 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 537 AM CST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... GMZ631-632-650-655-670-675-241945- /O.CON.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 537 AM CST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... * WINDS...Increasing to around 20 knots especially in the overnight and early morning hours. * WAVES/SEAS...building to 4 to 6 feet, with one to two foot waves over Southern Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
837 WHUS74 KMOB 241529 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 929 AM CST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OUT 60 NM FROM 6 PM THIS EVENING THROUGH 11 AM THURSDAY MORNING... GMZ650-655-670-675-250000- /O.CAN.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/ /O.NEW.KMOB.SC.Y.0009.180125T0000Z-180125T1700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 929 AM CST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 11 AM CST Thursday. * WINDS...North winds will increase to around 20 knots with a few higher gusts this evening into Thursday morning. * WAVES/SEAS...2 to 3 feet near shore and building to 4 to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-241630- /O.CAN.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/ Southern Mobile Bay-Mississippi Sound- 929 AM CST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. North winds have decreased below 20 knots over Lower Mobile Bay and the Mississippi Sound, but will still range between 13 and 18 knots with a few higher gusts through Thursday morning. Small craft operators should exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:46 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 23, 11:46 AM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1146 AM CST Tue Jan 23 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Have done some tweaking to the temperature curve to better fit current trends. also, have adjusted DewPoints to reflect a drier airmass than originally though (also applies to Fire Weather). MaxTs looks good, the path to get there just needed adjusted. Package being resent. /16 && .AVIATION... 18Z issuance...VFR CIGs/VISBYs expected through the forecast under dry northerly flow. /16 && .PREV DISCUSSION... /issued 536 AM CST Tue Jan 23 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 23.12Z issuance...VFR conditions for the next 24 hours, with only a few thin, high cirrus clouds. Surface winds from the northwest around 10 to 15 knots today, northwest to north tonight around 5 to 7 knots. 12/DS PREV DISCUSSION... /issued 354 AM CST Tue Jan 23 2018/ NEAR TERM /Now Through Tuesday night/...Cold front currently over far eastern counties of the forecast area will be east of the region well before daybreak this morning. Drier and cooler high pressure will be building over the forecast area from the northwest in the wake of the front. Any lingering low clouds and fog quickly dissipating this morning, with generally clear skies (and some high thin cirrus) prevailing by daybreak and continuing through tonight. Light northwesterly flow and lower humidity today (mainly in the 35 to 40 percent range). Highs today about 10 to 12 degrees lower - than yesterday, ranging from upper 50s far northern counties to lower 60s coastal counties. With the lower dewpoints, mainly clear skies and light winds, lows tonight mainly in the mid 30s for most locations, except for some upper 30s and lower 40s near the coast. 12/DS SHORT TERM /Wednesday Through Thursday night/...Rain-free weather in the short term as large dome of surface high pressure building east over the deep south will be the dominant weather feature. Daytime highs not too far off seasonal normals. Overnight lows Wednesday night near freezing up into the interior, mostly along the Highway 84 corridor. /10 LONG TERM /Friday Through Monday/...Short-wave upper ridge moves east of the area on Friday as broad trof in the high levels progresses eastward over the Lower MS River Delta into the weekend. At same time, a frontal zone approaches from the west, with global models showing some potential of a pre-frontal wave of surface low pressure evolving over the Gulf. The approaching front from the west and wave of low pressure passing east over the Gulf brings increased chances of showers to the local area. There are differences in the track of the low and resultant rain amounts amongst the 23.00Z medium range global models. The operational GFS and ensembles shows a more eastward low track over the central Gulf. This in turn would keep the highest qpf over the Gulf waters. In the other camp, the ECMWF takes its low from the MS Sound late Saturday night, quickly northeast up across the Appalachians Sunday. If its low track verifies, higher QPF totals quite possible over the central Gulf coast. Rains look to make a quick eastward progression out of the area by late in the day Sunday with high pressure building in from the west in the wake of frontal passage. /10 MARINE...A moderate to strong offshore wind flow is expected to continue over the marine area in the wake of a cold front through mid morning, with a Small Craft Advisory in effect for the Gulf waters until 9 AM. A moderate northeast flow will then persist over the marine area through mid week, becoming easterly late week. Winds primarily in the Exercise Caution range this week, but occasionally up to Small Craft Advisory range well offshore late in the week. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 23, 4:36 AM CST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 436 AM CST Tue Jan 23 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 436 AM CST Tue Jan 23 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-241045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 436 AM CST Tue Jan 23 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida Gulf waters out 60 nm until 9 AM today. Moderately strong offshore winds continue through tonight. These conditions will create hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to strong northeast to east winds may create hazardous conditions for small craft especially over the Gulf waters through late this week and into the weekend. Small craft should exercise caution through most of the week, and Small Craft Advisories may be required at times late in the week.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.